NursGuru
    Nclex-Rn Readiness Test 2Question 53
    53 / 150
    Adult Health

    0845: Morning capillary blood glucose obtained of 189 mg/dL (10.4 mmol/L). 4 units of lispro insulin administered per sliding scale. Vancomycin infusion started at this time in left peripheral vascular access device that was patent with positive blood return. Call bell placed within reach.

    0950: The client alerted RN that they 'didn't feel good.' The client appeared pale, diaphoretic, and lethargic. The client's words became slurred, and she was disoriented, asking, "where am I?" 'The client's breakfast tray appeared untouched. The client's capillary blood glucose was obtained at 41 mg/dL (2.2 mmol/L). Glasgow coma scale: 13. Vital signs: T 98° F (36.7° C), P 108, RR 22, BP 150/86, pulse oximetry reading 95%. A rapid response was called because of the client's condition change.

    1000: Rapid response team arrived at the bedside. Report was given to the rapid response nurse.

    • Diabetes mellitus, type I
    • Hyperlipidemia
    • Pericarditis
    • Asthma

    0700:

    • Admit to medical/surgical for cellulitis
    • vancomycin 1 g, IV, every 12 hours
    • Resume all home medications
    • Insulin lispro, sliding scale, before meals
    • Consistent carbohydrate diet
    • Daily labs: complete blood count and comprehensive metabolic panel

    The rapid response nurse receives report from the primary nurse and reviews the medical record

    ➢ Complete the diagram by dragging from the choices below to specify what condition the client is most likely experiencing, two (2) actions the nurse should take to address that condition, and two (2) parameters the nurse should monitor to assess the client's progress

    Action to Take: Keep the client NPO until mental status improves | Administer glucagon 1 mg intramuscular (IM) | Have the client drink 8 ounces (240 mL) of skim milk | Stop the vancomycin infusion

    Potential Condition: Cerebrovascular accident | Diabetic ketoacidosis (DKA) | Hypoglycemia | Vancoymycin infusion reaction

    Parameters to Monitor: Creatinine | Glasgow coma scale | Capillary blood glucose | Urinary ketones

    Action to Take: Keep the client NPO until mental status improves | Administer glucagon 1 mg intramuscular (IM) | Have the client drink 8 ounces (240 mL) of skim milk | Stop the vancomycin infusion

    Parameters to Monitor: Creatinine | Glasgow coma scale | Capillary blood glucose | Urinary ketones

    Sign in to reveal the correct answer & rationale

    A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.